U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Closed Thread Start New Thread
 
Old Yesterday, 02:39 PM
 
5,262 posts, read 1,747,410 times
Reputation: 8322

Advertisements

Childhood friend's daughter was given Tamiflu. She's 5 years old.

THe next day she started tearing her hair out, scratching her own face, alternating between laughing and crying hysertically. She said people were out to kill her and that she wanted to kill herself. Again, she's 5 years old.

They called the doctor, who said to give her motrin ??? and go to the ER. She calmed down at the ER and they took her home. Doctor then said, "yes this sometimes happens. It's a side effect."

Apparently this is a not uncommon side effect either. They posted about it on their experience on their F B page to let others know. The amount of negative, derogatory and insulting comments they received was so bad that they had to delete the post.

They were trying to let others know, just as ... well .. information. For others. Who might want to know that Tamiflu caused their 5 y old to go mental, engage in self harm, have delusions people were trying to kill her, and voice wanting to kill herself.

Anyway, as always be informed.

 
Old Yesterday, 03:15 PM
 
Location: on the wind
5,384 posts, read 2,086,221 times
Reputation: 18748
You have to expect that exposing personal stuff to an unfiltered platform like FB. It's not exactly news. All the people I know with kids (siblings, work colleagues, neighbors) seem to be aware of this uncommon possibility.

Last edited by Parnassia; Yesterday at 04:05 PM..
 
Old Yesterday, 04:04 PM
 
1,664 posts, read 813,855 times
Reputation: 7245
You can always look up side effects of any drug before you take it. I like to use rxlist.com, which shows this about side effects of Tamiflu in children: "The flu itself or Tamiflu may rarely cause serious mental/mood changes. This may be more likely in children. Tell your doctor of any signs of unusual behavior, including confusion, agitation, or self-injury."


https://www.rxlist.com/tamiflu-side-...rug-center.htm
 
Old Yesterday, 04:16 PM
 
5,262 posts, read 1,747,410 times
Reputation: 8322
Quote:
Originally Posted by Parnassia View Post
You have to expect that exposing personal stuff to an unfiltered platform like FB. It's not exactly news. All the people I know with kids (siblings, work colleagues, neighbors) seem to be aware of this uncommon possibility.
Yes, their doctor was not surprised at all.

Yet he didn't tell them this was a possible side effect when he prescribed the drug.
 
Old Yesterday, 04:50 PM
 
Location: on the wind
5,384 posts, read 2,086,221 times
Reputation: 18748
Quote:
Originally Posted by newtovenice View Post
Yes, their doctor was not surprised at all.

Yet he didn't tell them this was a possible side effect when he prescribed the drug.
Probably because side effect information is all right in the package insert. Again, it's uncommon and sort of old news.

Last edited by Parnassia; Yesterday at 04:58 PM..
 
Old Yesterday, 06:45 PM
 
5,262 posts, read 1,747,410 times
Reputation: 8322
Quote:
Originally Posted by Parnassia View Post
Probably because side effect information is all right in the package insert. Again, it's uncommon and sort of old news.
I read your italic "uncommon" as sarcasm, as in ... more common.

And I had not heard of it and neither had my friends ... so it's new to me. Probably because I think tamiflu is a waste of time I never paid attention to whenever this was apparently big news?
 
Old Yesterday, 06:59 PM
 
Location: Georgia, USA
22,113 posts, read 27,001,461 times
Reputation: 27587
https://www.cdc.gov/flu/children/antiviral.htm

"Reported side effects of oseltamivir [Tamiflu] are nausea and vomiting. Among children treated with oseltamivir in one clinical study, 14% had vomiting, compared with 8.5% of children getting a “placebo.” (A placebo is an inactive substance that looks the same as, and is given in the same way as, a drug in a clinical trial.) Nausea and vomiting might be less severe if oseltamivir is taken with food. In addition, there have been reports of self-injury or delirium among persons with influenza who take oseltamivir. Most of these reports have been in teenagers from Japan, and it is not certain whether oseltamivir or the influenza virus was responsible for these behavior changes. Several more recent reports have found that oseltamivir is not associated with an increased risk of such events."

Were the child's symptoms due to the medication or due to the disease the drug was used to treat?

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3530294/

https://www.ncbi.nlm.nih.gov/pubmed/19526698
 
Old Yesterday, 07:05 PM
 
Location: Georgia, USA
22,113 posts, read 27,001,461 times
Reputation: 27587
Quote:
Originally Posted by newtovenice View Post
Yes, their doctor was not surprised at all.

Yet he didn't tell them this was a possible side effect when he prescribed the drug.
It's right there in the patient information dispensed with the drug. See pages 8 and 9.

https://www.fda.gov/downloads/Drugs/.../ucm147992.pdf
 
Old Yesterday, 07:13 PM
 
5,262 posts, read 1,747,410 times
Reputation: 8322
Quote:
Originally Posted by suzy_q2010 View Post
It's right there in the patient information dispensed with the drug. See pages 8 and 9.

https://www.fda.gov/downloads/Drugs/.../ucm147992.pdf
Um... did you miss the part where the doctor didn't tell them about the risks, but then said, oh, yeah, it's a side effect?

And yes, it was 100% caused by Tamiflu.
 
Old Yesterday, 07:15 PM
 
5,262 posts, read 1,747,410 times
Reputation: 8322
Quote:
Originally Posted by suzy_q2010 View Post
https://www.cdc.gov/flu/children/antiviral.htm

"Reported side effects of oseltamivir [Tamiflu] are nausea and vomiting. Among children treated with oseltamivir in one clinical study, 14% had vomiting, compared with 8.5% of children getting a “placebo.” (A placebo is an inactive substance that looks the same as, and is given in the same way as, a drug in a clinical trial.) Nausea and vomiting might be less severe if oseltamivir is taken with food. In addition, there have been reports of self-injury or delirium among persons with influenza who take oseltamivir. Most of these reports have been in teenagers from Japan, and it is not certain whether oseltamivir or the influenza virus was responsible for these behavior changes. Several more recent reports have found that oseltamivir is not associated with an increased risk of such events."

Were the child's symptoms due to the medication or due to the disease the drug was used to treat?

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3530294/

https://www.ncbi.nlm.nih.gov/pubmed/19526698
Suicidal ideation 100% due to Tamiflu.

Self harm, 100% due to Tamiflu.

Delusions of someone wanting to kill her, 100% due to Tamiflu.

Crying/laughing mental swings, 100% due to Tamiflu.
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Closed Thread


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2019, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top